advertisement
Question
Posted by: eltroxin | 2012-09-12

Eltroxin

I''m not sure what is going on. A month ago my gp diagnosed an under active thyroid. I''m struggling to loose weigh, hair falling out, depression, brittle nails, etc. I''ve been on eltroxin for a month 0,5 mg once a day. But I''ve picked up 3 kgs in ONE week. And I''m seriously watching what I eat and I''m training. I feel like crying. Should I stop the eltroxin. Is it the wrong dosis. I was so hoping I would loose weight - not pick up

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Eltroxin
It is important to understand that patients like you with an underactive thyroid gland need to take thyroid hormone replacement therapy probably for the rest of your life because your body is not making this essential hormone anymore. Please also understand that it can take 3 months or more for the hormone treatment to have its full effect. If you have gained 3 kg in one week, this is probably still due to the hypothyroidism and/or buildup of muscle tissue from the training (muscle tissue weighs more than fat tissue, so you may well be losing fat but weigh more - check your measurements too, not just your weight). Please do NOT change your Eltroxin dosage or stop taking the hormone replacement. Contact your medical doctor who prescribed the Eltroxin and discuss this weight gain with him/her because you may need to take a higher dose of Eltroxin, but that is something that has to be determined by doing blood tests. You will lose weight and probably already losing cm if you stick to your medication, do your exercise and eat a balanced, low-fat, moderately-energy reduced diet.
Hang in there!
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Hettie Denysschen | 2013-01-11

I am on Eltroxin, can I use the USN slimming pack(PHEDRA CUT) to loose wieght while on Eltroxin?

Reply to Hettie Denysschen
Posted by: Amanda Summers | 2012-10-15

I''ve been given Eltroxic0.1mg. I''m currently on no other medication but that and femigel. Is it save to use them together

Reply to Amanda Summers
Posted by: DietDoc | 2012-09-12

Dear Eltroxin
It is important to understand that patients like you with an underactive thyroid gland need to take thyroid hormone replacement therapy probably for the rest of your life because your body is not making this essential hormone anymore. Please also understand that it can take 3 months or more for the hormone treatment to have its full effect. If you have gained 3 kg in one week, this is probably still due to the hypothyroidism and/or buildup of muscle tissue from the training (muscle tissue weighs more than fat tissue, so you may well be losing fat but weigh more - check your measurements too, not just your weight). Please do NOT change your Eltroxin dosage or stop taking the hormone replacement. Contact your medical doctor who prescribed the Eltroxin and discuss this weight gain with him/her because you may need to take a higher dose of Eltroxin, but that is something that has to be determined by doing blood tests. You will lose weight and probably already losing cm if you stick to your medication, do your exercise and eat a balanced, low-fat, moderately-energy reduced diet.
Hang in there!
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement